MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JETD REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JETD REPERFUSION CATHETER; NRY
Catalog Number 5MAXJETDKIT
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional 510(k)# that also applies to this complaint: k133317.The product lot number was not provided, therefore, the manufacturing records could not be reviewed.The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left m1 segment of the middle cerebral artery (mca) using a penumbra system jetd reperfusion catheter (jetd) from a penumbra system jetd kit.During the procedure, the physician made one successful pass using the jetd and a penumbra system 3max reperfusion catheter (3maxc).While advancing the 3maxc through the jetd during the second pass, the physician encountered resistance and subsequently found that the distal 10 cm of the jetd was flattened.The physician was unable to continue aspiration using the jetd, therefore the jetd was removed from the patient and was no longer used in the procedure.The procedure was completed using another device and the same 3maxc.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the jetd was ovalized approximately 117.0 thru 118.0 cm from the hub.Conclusions: evaluation of the returned jetd revealed that the catheter shaft was ovalized.If the device is forcefully mishandled during use, damage such as an ovalization may occur.During the functional testing, resistance was encountered while attempting to advance a demonstration 3maxc through the ovalized location on the returned jetd, and the 3maxc could not be advanced any further.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM JETD REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8984768
Report Number3005168196-2019-01721
Device Sequence Number3330778
Product Code NRY
UDI-Device Identifier00814548019802
UDI-Public00814548019802
Combination Product (Y/N)Y
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K090752
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/12/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5MAXJETDKIT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/12/2019
Supplement Date Received by Manufacturer09/13/2019
Initial Report FDA Received Date09/10/2019
Supplement Report FDA Received Date09/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005